MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT18AN45NGF932N
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cuff was inflating asymmetrically.No patient injury was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspection were completed and no issues were noted during manufacture.During investigation the cuff was inflated with 6cc of air, per inspection procedure.Upon an initial visual examination of the trach it is evident that the cuff does have a slight degree of asymmetry, however it was confirmed to be within manufacturing tolerance.In reference to the manufacturing work instruction it states, measurements should be taken at the most asymmetric orientation, and in regard to the dimensions it states.The larger value must not exceed the small value by more than 2x.In this case the investigation results verify the cuff measurements to be 11mm and 9mm, pictures attached.These values pass our quality spec parameters, no function errors were found after examining this device.Based on these findings, there is no fault found with the returned device, and therefore no corrective actions are deemed necessary at this time.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15445244
Report Number3012307300-2022-19597
Device Sequence Number20715401
Product Code JOH
UDI-Device Identifier15019517138313
UDI-Public15019517138313
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2024
Device Model NumberFT18AN45NGF932N
Device Catalogue NumberFT18AN45NGF932N
Device Lot NumberSS025213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown